Moduli of double covers and degree one del Pezzo surfaces

Kenneth Ascher, Dori Bejleri

Research output: Contribution to journalArticlepeer-review


Given a degree one del Pezzo surface with canonical singularities, the linear series generated by twice the anti-canonical divisor exhibits the surface as the double cover of the quadric cone branched along a sextic curve. It is natural to ask if this description extends to the boundary of a compactification of the moduli space of degree one del Pezzo surfaces. The goal of this paper is to show that this is indeed the case. In particular, we give an explicit classification of the boundary of the moduli space of anti-canonically polarized broken del Pezzo surfaces of degree one as double covers of degenerations of the quadric cone.

Original languageEnglish (US)
Pages (from-to)557-569
Number of pages13
JournalEuropean Journal of Mathematics
Issue number2
StatePublished - Jun 2021

All Science Journal Classification (ASJC) codes

  • General Mathematics


  • Del Pezzo surfaces
  • Elliptic surfaces
  • Moduli spaces of higher dimensional varieties


Dive into the research topics of 'Moduli of double covers and degree one del Pezzo surfaces'. Together they form a unique fingerprint.

Cite this